Format

Send to

Choose Destination
Ir Med J. 2007 Nov-Dec;100(10):631-2.

Methadone induced torsade de pointes in a patient receiving antiretroviral therapy.

Author information

1
St James's Hospital, Dublin.

Abstract

Adverse drug reactions account for approximately 5% of acute medical admissions. A 34-year-old male patient receiving antiretroviral therapy, methadone and flurazepam presented to the emergency room following collapse with associated loss of consciousness. Cardiac monitoring demonstrated marked Q-T prolongation followed by the cardiac arrhythmia, torsade de pointes. The patient made a full recovery following withdrawal of the antiretroviral therapy and a reduction in methadone dose. Methadone is a recognised cause of this potentially fatal cardiac arrhythmia which is more likely to occur when methadone metabolism is inhibited by drugs such as HIV tease inhibitors.

PMID:
18277734
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center